Alert archive / North Carolina / Wind Advisories in 2023
Wind Advisory 10, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Dec 18, 2023, 12:06 AM EST for Carteret County, Dare County, Hyde County, North Carolina. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2023, 12:06 AM EST (05:06 UTC)
- Expired
- Dec 18, 2023, 7:35 AM EST
- In force
- 7 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Carteret County, NC, Dare County, NC, Hyde County, NC
The radar
The Morehead City radar (KMHX), 92 km from the middle of the area, began a volume at 05:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 5.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 514 m²/s²
- 0-3 km storm-relative helicity
- 716 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
501 WWUS72 KMHX 180506 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 1206 AM EST Mon Dec 18 2023 NCZ196-204-205-181700- /O.EXP.KMHX.HW.W.0001.000000T0000Z-231218T0500Z/ /O.NEW.KMHX.WI.Y.0010.231218T0506Z-231218T1700Z/ East Carteret-Ocracoke Island-Hatteras Island- Including the cities of Beaufort, Harkers Island, Sea Level, Cedar Island, Ocracoke, Rodanthe, Avon, Buxton, Frisco, and Hatteras Village 1206 AM EST Mon Dec 18 2023 ...WIND ADVISORY IN EFFECT UNTIL NOON EST TODAY... * WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph, becoming west on Monday. * WHERE...DownEast Carteret County, and Ocracoke Island and Hatteras Island. * WHEN...Until noon EST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NCZ047-081-203-180700- /O.EXP.KMHX.WI.Y.0009.000000T0000Z-231218T0500Z/ /O.NEW.KMHX.WI.Y.0010.231218T0506Z-231218T0700Z/ Mainland Dare-Mainland Hyde-Northern Outer Banks- Including the cities of Manns Harbor, Stumpy Point, East Lake, Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, Duck, Southern Shores, Kitty Hawk, Kill Devil Hills, Nags Head, and Manteo 1206 AM EST Mon Dec 18 2023 ...WIND ADVISORY IN EFFECT UNTIL 2 AM EST EARLY THIS MORNING... * WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Mainland Dare and Mainland Hyde Counties, and Northern Outer Banks. * WHEN...Until 2 AM EST early this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NCZ080-094-194-195-199-180615- /O.EXP.KMHX.WI.Y.0009.000000T0000Z-231218T0500Z/ Beaufort-Pamlico-Southern Craven-West Carteret-Coastal Onslow- Including the cities of Washington, Chocowinity, Belhaven, Bath, Aurora, Oriental, Bayboro, Arapahoe, Vandemere, New Bern, River Bend, Fairfield Harbor, Havelock, Morehead City, Newport, Atlantic Beach, Emerald Isle, Stella, Swansboro, Sneads Ferry, and North Topsail Beach 1206 AM EST Mon Dec 18 2023 ...WIND ADVISORY HAS EXPIRED... Winds have fallen below 45 mph across the area. Gusty winds will redevelop later tonight into Monday, but are expected to stay below 45 mph. $$ Martin
2 follow-up statements
766 WWUS72 KMHX 180900 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 400 AM EST Mon Dec 18 2023 NCZ196-204-205-181700- /O.CON.KMHX.WI.Y.0010.000000T0000Z-231218T1700Z/ East Carteret-Ocracoke Island-Hatteras Island- Including the cities of Beaufort, Harkers Island, Sea Level, Cedar Island, Ocracoke, Rodanthe, Avon, Buxton, Frisco, and Hatteras Village 400 AM EST Mon Dec 18 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...East Carteret County, and Ocracoke Island and Hatteras Island. * WHEN...Until noon EST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
098 WWUS72 KMHX 181235 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 735 AM EST Mon Dec 18 2023 NCZ196-204-205-181345- /O.CAN.KMHX.WI.Y.0010.000000T0000Z-231218T1700Z/ East Carteret-Ocracoke Island-Hatteras Island- Including the cities of Beaufort, Harkers Island, Sea Level, Cedar Island, Ocracoke, Rodanthe, Avon, Buxton, Frisco, and Hatteras Village 735 AM EST Mon Dec 18 2023 ...WIND ADVISORY IS CANCELLED... Wind gusts have diminished below 50 mph. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Dec 17, 6:58 PM EST, 5 hours 8 minutes earlier.
Area forecast discussion, Dec 17, 6:58 PM EST, 5 hours 8 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
658 PM EST Sun Dec 17 2023
.SYNOPSIS...
A strong and significantly impactful low pressure system will
impact the area today into early Monday, with several hazards
expected. Behind this system, cool high pressure builds in for
most of next week.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
As of 5 PM Sun...Strong low pressure approaching from the south
this evening will cross ENC overnight, bringing moderate to
major impacts. Strong winds are occuring, especially along the
coast, with further strengthening possible. Wind Advisories and
Warnings are in effect accordingly. This strong wind will pile
water up on beaches, sound and rivers - see the TIDES/COASTAL
FLOOD section for details.
Scattered to widespread heavy rainfall will continue through the
evening, with the greatest rainfall accumulation expected along
and west of US Hwy 17. A Flood Watch Remains in effect.
Ample low level shear/helicity remains in place, with a band of
enhanced instability expected to work across the area this
evening. Stronger convection could bring wind gusts to 60 to 70
mph, and a few waterspouts could push onshore as tornadoes. A
Tornado Watch remains in effect for within several counties of
the coast into the evening.
The low will be moving up the NC coast through the night. A
lull in winds will occur as the low traverses ENC late tonight,
and have wind headlines ending by midnight. As the low exits
the OBX late tonight, winds will inc out of the west towards
daybreak once again though not as strong as the winds ahead of
the system. Showers will decrease in intensity after midnight as
the warm sector is shunted offshore, though widespread showers
should continue as strong upr low moves through ENC during the
late night period.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
As of 5 PM Sun...Low pressure will exit the Carolinas Monday
morning with strong westerly winds developing behind it. Rain
will briefly continue across NE NC and the OBX before moisture
moves offshore, and with clearing skies expected by late
morning/early afternoon. Temperatures will be dropping through
the day from early morning highs in the 50s to low 60s, with
readings falling into the 40s inland before sunset.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
As of 330 PM Sun...Behind a powerful low pressure system a few
cold and windy days are expected. Conditions will eventually
moderate by late week with strong high pressure remaining over
the region.
Monday night and Tuesday...The strong upper level low will
swing through the area Monday night and bring a reinforcing
front/surge of cold air overnight. Accompanying this front will
be an area of scattered showers, with very light rainfall
amounts possible. Though the atmospheric column will cool
dramatically overnight, it is likely that the lower levels
remain warm enough to keep the precip type all rain. Overnight
lows will reach around freezing inland and into the mid to upper
30s along the coast.
Behind this front, dry high pressure will build into the area
Tuesday, but with well below normal thicknesses overhead and
persistent CAA, temperatures will struggle to warm past the mid
40s. A very cold night is likely Tuesday night as winds relax
enough to allow for radiational cooling to develop, and lows in
the low 20s inland and low 30s along the coast are expected
Wednesday through Saturday...High pressure will strengthen and
remain centered over the southern Appalachians from Wednesday
into next weekend, with moderating conditions expected. One
more cold day Wednesday with highs in the upper 40s, but then
highs are expected in the 50s Thursday and Friday, with low 60s
possible by Saturday.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
SHORT TERM /through Monday/...
As of 7 PM Sun...Low pressure impacting the area will bring
very adverse aviation conditions over the next 18 hrs. Gusty SE
winds and periods of moderate to heavy rainfall will continue
thorough this evening, with brief periods of LLWS possible along
the coast (EWN and OAJ). MVFR ceilings prevailing this evening
will lower to IFR through the overnight hours as the low moves
over the area and departs to the NE tomorrow morning. Ceilings
may begin to lift midday Monday, but confidence is low as low
level moisture behind departing lows is ofter underdone by
guidance. There will be a lull in winds late tonight/early
Monday morning, with gusty W to NW winds developing Monday
morning and continuing through much of the day.
LONG TERM /Monday night through Friday/...
As of 5 PM Sun...A reinforcing front will move through the
airspace Monday night, bringing a round of scattered showers,
which could lead to some brief periods of MVFR conditions.
Thereafter, winds will subside with mostly clear skies likely
through early next weekend.
&&
.MARINE...
SHORT TERM /through Monday/...
As of 530 PM Sun...Extremely dangerous marine conditions will
continue this evening with Gale to Storm force winds and very
large seas. There will be modest lull in the winds overnight
before gusty W to NW winds develop in the wake of the low Monday
morning. Winds only gradually diminish Monday afternoon. Seas
peak around 15 to 25+ ft early Monday morning, slowly subsiding
through day Monday.
LONG TERM /Monday night through Friday/...
As of 330 PM Sun...A reinforcing cold front/surge will move
through the waters Monday night and lead to a restrengthening of
NW winds with the potential for a brief Gale across the coastal
waters and possibly the Pamlico Sound. Winds will weaken
Tuesday morning to 20-30 kts, and then expect NNW winds at 15-25
kts to continue through Thursday.
Extreme waves Monday morning to 15-20 ft will come down to 8-12
ft Monday night, and then to 6-10 ft by Tuesday afternoon. Seas
will then remain around 5-9 ft through Thursday due to long
period swell from a deepening low pressure system over the NW
Atlantic and continued northerly fetch.
&&
.TIDES/COASTAL FLOODING...
As of 345 PM Sun...A strong low pressure system will impact the
area into Monday and bring very strong winds. Based on the
current track of the low (inland over coastal NC) there will be
a period of very strong SE winds today ahead of the low, and
then a period of strong SW winds behind the low from early
Monday morning into the afternoon.
A Coastal Flood Warning has been issued across areas where
confidence is high that 3+ feet of inundation AGL (Above Ground
Level) will occur.
There are 4 main areas of concern for significant coastal
flooding.
1) The highest magnitude impacts will likely be seen in areas
adjacent to the Pamlico and Pungo Rivers which could see 3-6 ft
inundation, peaking Thursday evening.
2) Coastal Onslow and the Carteret County Crystal Coast
including Bogue Sound and areas up the New and White Oak Rivers.
3) Soundside Hatteras Island in Dare County, as well as
oceanside Hatteras and Ocracoke Islands.
4) The lower Neuse River around New Bern and Bridgeton.
Additional mainly minor coastal flooding is likely in several
other areas across coastal ENC including portions of the lower
Neuse River, around the Bay, and North Rivers, around Core
Sound, other areas adjacent to the NW Pamlico Sound, and across
the NOBX and Roanoke Island.
Finally, there will also be potential for minor to locally
moderate ocean overwash along the coast, as well as potential
for significant beach erosion. Areas of highest concern will
be the eastern end of North Topsail Beach, Cape Lookout
Seashore, the eastern end of Ocracoke Island, and just east of
Hatteras Village.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Flood Watch until 4 AM EST Monday for NCZ029-044-045-079-080-
090>092-094-193>195-198-199.
Coastal Flood Advisory until 4 AM EST Monday for NCZ047-094.
Wind Advisory until midnight EST tonight for NCZ047-080-081-
094-194-195-199-203.
Coastal Flood Warning until 10 AM EST Monday for NCZ080-081.
Coastal Flood Warning until 4 AM EST Monday for NCZ194>196-199.
High Surf Advisory until 7 PM EST Monday for NCZ195-199-203.
High Wind Warning until midnight EST tonight for NCZ196-204-
205.
High Surf Advisory until midnight EST Monday night for NCZ196-
204-205.
Coastal Flood Advisory until 7 PM EST Monday for NCZ203.
Coastal Flood Warning until 7 PM EST Monday for NCZ204-205.
MARINE...Gale Warning until midnight EST tonight for AMZ131-136-137-230-
231.
Storm Warning until midnight EST tonight for AMZ135-152-154-
156-158.
Gale Warning until noon EST Monday for AMZ150.
&&
SYNOPSIS...MHX
NEAR TERM...CB
SHORT TERM...CB
LONG TERM...SGK
AVIATION...SGK/CB
MARINE...SGK/CB
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Dec 17, 10:03 PM EST, 2 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 1003 PM EST Sun Dec 17 2023 NCZ029-044-045-079-090>092-193-198-190315- Martin-Pitt-Washington-Greene-Duplin-Lenoir-Jones-Northern Craven- Inland Onslow- 1003 PM EST Sun Dec 17 2023 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ204-205-190315- Ocracoke Island-Hatteras Island- 1003 PM EST Sun Dec 17 2023 ...COASTAL FLOOD WARNING IN EFFECT UNTIL 7 PM EST MONDAY... ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT EST MONDAY NIGHT... ...TORNADO WATCH 723 IN EFFECT UNTIL 2 AM EST MONDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Warning. High Wind Warning. High Surf Advisory. Tornado Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Warning. High Surf Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203-190315- Northern Outer Banks- 1003 PM EST Sun Dec 17 2023 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 7 PM EST MONDAY... ...HIGH SURF ADVISORY IN EFFECT UNTIL 7 PM EST MONDAY... ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...TORNADO WATCH 723 IN EFFECT UNTIL 2 AM EST MONDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. High Surf Advisory. Tornado Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. High Surf Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ080-190315- Beaufort- 1003 PM EST Sun Dec 17 2023 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... ...COASTAL FLOOD WARNING IN EFFECT UNTIL 10 AM EST MONDAY... ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Warning. Flood Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ194-190315- Southern Craven- 1003 PM EST Sun Dec 17 2023 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... ...COASTAL FLOOD WARNING IN EFFECT UNTIL 4 AM EST MONDAY... ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Warning. Flood Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ094-190315- Pamlico- 1003 PM EST Sun Dec 17 2023 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY... ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Flood Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ081-190315- Mainland Hyde- 1003 PM EST Sun Dec 17 2023 ...COASTAL FLOOD WARNING IN EFFECT UNTIL 10 AM EST MONDAY... ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...TORNADO WATCH 723 IN EFFECT UNTIL 2 AM EST MONDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Warning. Tornado Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ196-190315- East Carteret- 1003 PM EST Sun Dec 17 2023 ...COASTAL FLOOD WARNING IN EFFECT UNTIL 4 AM EST MONDAY... ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT EST MONDAY NIGHT... ...TORNADO WATCH 723 IN EFFECT UNTIL 2 AM EST MONDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Warning. High Wind Warning. High Surf Advisory. Tornado Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-190315- West Carteret- 1003 PM EST Sun Dec 17 2023 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... ...COASTAL FLOOD WARNING IN EFFECT UNTIL 4 AM EST MONDAY... ...HIGH SURF ADVISORY IN EFFECT UNTIL 7 PM EST MONDAY... ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...TORNADO WATCH 723 IN EFFECT UNTIL 2 AM EST MONDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Warning. Flood Watch. High Surf Advisory. Tornado Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ047-190315- Mainland Dare- 1003 PM EST Sun Dec 17 2023 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY... ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...TORNADO WATCH 723 IN EFFECT UNTIL 2 AM EST MONDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Tornado Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ046-190315- Tyrrell- 1003 PM EST Sun Dec 17 2023 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ199-190315- Coastal Onslow- 1003 PM EST Sun Dec 17 2023 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... ...COASTAL FLOOD WARNING IN EFFECT UNTIL 4 AM EST MONDAY... ...HIGH SURF ADVISORY IN EFFECT UNTIL 7 PM EST MONDAY... ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Warning. Flood Watch. High Surf Advisory. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Martin
In the hours before
Local storm report, Dec 17, 9:38 PM EST, 2 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Newport/Morehead City NC
938 PM EST Sun Dec 17 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 PM Flash Flood 3 NNW Magnolia 34.93N 78.07W
12/17/2023 Duplin NC Law Enforcement
Law enforcement reported a couple of water
rescues along Highway 117 between Warsaw and
Magnolia.
&&
MartinLocal storm report, Dec 17, 10:45 PM EST, 1 hour 21 minutes before
Preliminary Local Storm Report
National Weather Service Newport/Morehead City NC
1045 PM EST Sun Dec 17 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM Flash Flood 2 NNW Bowdens 35.08N 78.12W
12/17/2023 Duplin NC 911 Call Center
Water across the road along Highway 50 and
Highway 117. Multiple cars stuck in water
across the county.
&&
HedenLocal storm report, Dec 17, 10:46 PM EST, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service Newport/Morehead City NC
1046 PM EST Sun Dec 17 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM Flash Flood 3 NW Calypso 35.18N 78.14W
12/17/2023 Duplin NC 911 Call Center
Water across Robert Hargrove Road making it
impassable.
&&
HedenLocal storm report, Dec 17, 10:48 PM EST, 1 hour 18 minutes before
Preliminary Local Storm Report
National Weather Service Newport/Morehead City NC
1048 PM EST Sun Dec 17 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM Flash Flood 2 E Calypso 35.15N 78.08W
12/17/2023 Duplin NC 911 Call Center
Water across Albritton Road, making it
impassable.
&&
HedenLocal storm report, Dec 17, 10:49 PM EST, 1 hour 17 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Newport/Morehead City NC
1049 PM EST Sun Dec 17 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM Flash Flood 2 SW Warsaw 34.98N 78.11W
12/17/2023 Duplin NC 911 Call Center
Car stranded in the water on Sam Miller
Road, water rescue ongoing.
0934 PM Flash Flood 3 NNW Magnolia 34.93N 78.07W
12/17/2023 Duplin NC Law Enforcement
Law enforcement reported a couple of water
rescues along Highway 117 between Warsaw and
Magnolia.
1000 PM Flash Flood 2 E Calypso 35.15N 78.08W
12/17/2023 Duplin NC 911 Call Center
Water across Albritton Road, making it
impassable.
1000 PM Flash Flood 3 NW Calypso 35.18N 78.14W
12/17/2023 Duplin NC 911 Call Center
Water across Robert Hargrove Road making it
impassable.
1000 PM Flash Flood 2 NNW Bowdens 35.08N 78.12W
12/17/2023 Duplin NC 911 Call Center
Water across the road along Highway 50 and
Highway 117. Multiple cars stuck in water
across the county.
&&
HedenLocal storm report, Dec 17, 11:54 PM EST, 12 minutes before
Preliminary Local Storm Report
National Weather Service Newport/Morehead City NC
1154 PM EST Sun Dec 17 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM Tstm Wnd Dmg 1 SW Deppe 34.84N 77.30W
12/17/2023 Onslow NC Utility Company
Duke Progress Energy reports 67 customers
without power in the Deppe area. The outage
was caused by fallen trees or limbs damaging
equipment.
0340 PM Tstm Wnd Dmg 1 E Kenansville 34.96N 77.95W
12/17/2023 Duplin NC Utility Company
Jones-Onslow Electrical COOP reports over
500 customers without power around Duplin
County due to fallen trees and limbs.
&&The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 7:46 PM EST | Severe Thunderstorm Warning | MHX | Onslow | 44 min |
| Dec 17, 7:51 PM EST | Flash Flood Warning | MHX | Duplin | 3 hr |
| Dec 17, 8:01 PM EST | Areal Flood Advisory | MHX | Onslow | 3 hr |
| Dec 17, 8:12 PM EST | Areal Flood Advisory | MHX | Carteret, Craven, Jones, Onslow, Pamlico | 3 hr |
| Dec 17, 8:16 PM EST | Special Marine Warning | MHX | 59 min | |
| Dec 17, 8:27 PM EST | Severe Thunderstorm Warning | MHX | Jones, Lenoir, Onslow | 34 min |
| Dec 17, 8:42 PM EST | Tornado Warning | MHX | Carteret, Craven | 15 min |
| Dec 17, 9:00 PM EST | Special Weather Statement | MHX | Jones | 30 min |
| Dec 17, 9:12 PM EST | Special Marine Warning | MHX | 63 min | |
| Dec 17, 9:16 PM EST | Areal Flood Advisory | MHX | Beaufort, Carteret, Craven, Jones, Onslow, Pamlico and 1 more | 3 hr |
| Dec 17, 9:19 PM EST | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Jones, Pamlico | 26 min |
| Dec 17, 9:38 PM EST | Special Marine Warning | MHX | 37 min | |
| Dec 17, 9:49 PM EST | Tornado Warning | MHX | Carteret | 15 min |
| Dec 17, 9:52 PM EST | Tornado Warning | MHX | Carteret, Craven | 12 min |
| Dec 17, 10:05 PM EST | Areal Flood Advisory | MHX | Beaufort, Craven, Greene, Hyde, Jones, Lenoir and 5 more | 3 hr |
| Dec 18, 12:04 AM EST | Gale Warning | MHX | 111 min | |
| Dec 18, 12:04 AM EST | Small Craft Advisory | MHX | 5 days | |
| Dec 18, 12:04 AM EST | Storm Warning | MHX | 111 min | |
| Dec 18, 12:09 PM EST | Small Craft Advisory | MHX | 18 hr |
Nearby
Wind Advisories in North Carolina, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.